Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 26, 2010, 5:55 AM CDT for Cedar County, Missouri. It took effect at Mar 26, 2010, 6:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2010, 5:55 AM CDT (10:55 UTC)
- In effect from
- Mar 26, 2010, 6:00 AM CDT
- Expired
- Mar 26, 2010, 8:41 PM CDT
- In force
- 15 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Cedar County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 16.42 ft at Mar 26, 2010, 12:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 26, 3:19 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 26, 3:19 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 AM CDT FRI MAR 26 2010 .DISCUSSION... MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ANOTHER STORM SYSTEM THAT WILL AFFECT THE REGION THIS WEEKEND...THEN ATTENTION TURNS TO WARMER AND DRY WEATHER THROUGH MUCH OF NEXT WEEK. CURRENTLY...A RIDGE OF SURFACE HIGH PRESSURE IS BUILDING ACROSS THE REGION EARLY THIS MORNING BEHIND THE STORM SYSTEM THAT BROUGHT HEAVY RAINFALL TO THE AREA ON THURSDAY. A COOL AND DRIER AIRMASS HAS MOVED OVER THE AREA THIS MORNING...AND WITH CLEAR SKIES AND LIGHT WINDS TEMPERATURES EARLY THIS MORNING HAVE COOLED INTO THE MID TO LOW 30S ACROSS THE AREA. SOME PATCHY FOG MAY DEVELOP AS THE GROUND REMAINS QUITE MOIST FROM THE HEAVY RAINFALL THAT OCCURRED ON THURSDAY. HOWEVER...DO NOT EXPECT IT TO BE WIDESPREAD AND ANY FOG THAT CAN DEVELOP WILL BURN OFF QUICKLY AFTER SUNRISE. THE NEXT STORM SYSTEM IS CURRENTLY PUSHING ACROSS THE WESTERN U.S. EARLY THIS MORNING. THIS SYSTEM WILL CONTINUE TO PUSH EAST INTO THE CENTRAL/SOUTHERN PLAINS BY THIS EVENING. THIS WILL RESULT IN A VERY NICE DAY ACROSS THE AREA TODAY AS HIGH PRESSURE WILL REMAIN DOMINATE. SKIES SHOULD REMAIN MOSTLY SUNNY AS HIGHS WARM INTO THE UPPER 50S TO THE MIDDLE 60S THIS AFTERNOON. AS THE UPPER LEVEL TROUGH PUSHES INTO THE PLAINS TONIGHT...IT WILL DEEPEN AND CLOSE OFF. SURFACE LOW PRESSURE WILL ALSO DEVELOP AND STRENGTHEN TONIGHT. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN ACROSS THE AREA RESULTING IN BREEZY CONDITIONS TONIGHT AND TOMORROW. THE LOW THEN SHOULD TRACK EAST GENERALLY NEAR THE MISSOURI ARKANSAS BORDER ON SATURDAY AND SATURDAY NIGHT. MOISTURE WILL TRY TO RETURN AHEAD OF THIS SYSTEM...BUT HAVE QUESTIONS ON THE QUALITY AND HOW MUCH MOISTURE WILL BE ABLE TO RETURN AHEAD OF THIS SYSTEM. THERE SHOULD BE ENOUGH MOISTURE AND LIFT AVAILABLE TO GENERATE WIDESPREAD SHOWER ACTIVITY AHEAD OF AND NORTH OF THE LOW. THERE WILL LIKELY ALSO BE ENOUGH INSTABILITY IN PLACE TO GENERATE ISOLATED THUNDERSTORMS WITHIN THIS RAINFALL. AGAIN... THINK MOISTURE WILL BE LIMITED WHICH SHOULD LIMITED THE SEVERE POTENTIAL. HOWEVER...WITH THE LOW TRACKING OVER THE AREA...THERE WILL BE GOOD SHEAR AND A COLD CORE. SO CANNOT RULE OUT MARGINALLY SEVERE HAIL WITH SOME OF THE STRONGER STORMS ACROSS FAR SOUTHERN MISSOURI SATURDAY AFTERNOON AND EARLY EVENING. RAIN WILL REMAIN POSSIBLE ACROSS THE AREA INTO SUNDAY MORNING AS RAIN WRAPS AROUND THE LOW. RAINFALL AMOUNTS WILL NOT BE OVERLY IMPRESSIVE...WITH RAINFALL TOTALS GENERALLY IN THE HALF INCH TO THREE QUARTERS OF AN INCH ACROSS THE AREA. GIVEN THE SATURATED GROUNDS FROM THE RECENT RAINS AND SNOW MELT...FLOODING WILL BE POSSIBLE LATE SATURDAY AND SATURDAY NIGHT AS IT WILL LIKELY NOT TAKE MUCH RAIN TO GET STREAMS TO RISE. AFTER THE SYSTEM EXITS THE REGION LATE THIS WEEKEND...UPPER LEVEL RIDGING WILL THEN BUILD ACROSS THE REGION EARLY NEXT WEEK AND WILL REMAIN OVER THE REGION FOR MUCH OF THE WEEK. THIS WILL RESULT IN DRY AND WARM WEATHER ACROSS THE AREA. WISE && .AVIATION... FOR THE O6Z TAFS...SKIES HAVE CLEARED WITH LIGHT WINDS ACROSS THE MISSOURI OZARKS. PATCHY GROUND FOG WILL BE POSSIBLE NEAR SUNRISE WITH A MOIST GROUND...LIGHT WINDS AND TEMPERATURES NEARING CROSS OVER TEMPS. SOUTHEAST SURFACE WINDS WILL INCREASE FRIDAY MORNING TO ABOVE 8 KNOTS AT ALL TAF SITES IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT WITH LOW PRESSURE DEEPENING IN THE PLAINS. AFTER SUNSET FRIDAY...THE LOW LEVEL JET WILL FURTHER INCREASE BRINGING THE POTENTIAL OF LOW LEVEL WIND SHEAR NEAR THE AERODROMES. WITH THE POTENTIAL OF LOW LEVEL WIND SHEAR LATE IN THE TAF PERIOD AND AT MARGINAL SPEEDS...HAVE OPTED TO NOT MENTION IN THE TAF AT THIS TIME. HOWEVER...ADDITIONS OF LOW LEVEL WIND SHEAR IN FUTURE TAF ISSUANCES WILL BE POSSIBLE. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 26, 5:09 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 509 AM CDT FRI MAR 26 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 509 AM CDT FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. RESIDUAL FLOODING FROM THE HEAVY RAINFALL THAT OCCURRED ON THURSDAY WILL CONTINUE TO OCCUR ACROSS PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST AND SOUTH CENTRAL MISSOURI TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STORM SYSTEM WILL BRING RAIN AND THUNDERSTORMS BACK INTO THE REGION THIS WEEKEND. FLOODING WILL BE POSSIBLE WITH THIS RAINFALL AS SATURATED GROUNDS ARE IN PLACE ACROSS THE AREA. ENOUGH INSTABILITY MAY ALSO EXIST FOR A FEW THUNDERSTORMS CAPABLE OF PRODUCING HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:36 PM CDT | Areal Flood Advisory | SGF | Barton, Jasper, McDonald, Newton | 4 hr |
| Mar 26, 2:41 PM CDT | Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 33 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.